It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Panic Disorders Message Board

  • Citalopram (Celexa) Help! please

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 02-20-2006, 12:14 PM   #1
    jennymar
    Member
    (female)
     
    jennymar's Avatar
     
    Join Date: Nov 2005
    Posts: 54
    jennymar HB User
    Citalopram (Celexa) Help! please

    I just started citalopram almost a week ago for panic disorder and depression. My older brother had just started this medication a week or two sooner and it has been working well for him. Since it was working well for a close realative, I thought it might work for me too. I have been on remeron for months now and all it does for me is put me to sleep and make me hungry at times. I was using Xanax with the remeron to help with panic attacks. Along with the citalopram I was perscribed clonazepam (klonopin) for anxiety so I've stopped the xanax. However, the doctor told me to continue taking Remeron. I've had some strange side affects that I wonder if anyone else has experienced. One evening I was lying down and suddenly a very cold feeling came over me from the inside. It freaked me out so I got up to try to walk it off. I felt a little dizzy and was afraid I was going to pass out. I took my clonazepam and the feeling came and went for a while but I was able to calm down enough to go to sleep. The next few days I was OK, just nervousnesss and a few strage feelings after taking it but last night the coldness and dizziness came back. It really scares me. I tried to call the doctor the first time it happened but missed his return call, he said he'd call me after hours but never did. I left a message today but I think they are closed for Presidents day. I can't seem to decide if I should take my dose again tonight or wait until I talk to the doctor. PLEASE if anyone can give me some advise I would appreciate it so much!!!!

     
    Sponsors Lightbulb
       
    Old 02-20-2006, 12:57 PM   #2
    hry33
    Senior Veteran
    (male)
     
    hry33's Avatar
     
    Join Date: Feb 2003
    Location: melbourne, vic, aust
    Posts: 7,368
    hry33 HB Userhry33 HB User
    Re: Citalopram (Celexa) Help! please

    remeron and citalopram are 2 antidepressant meds of different types, it sounds like the remeron isnt going to help you so doc is now trying the citalopram, presumably he will want you to eventually stop the remeron but docs have different ideas re these meds
    xanax and klonapin are both valium type meds and help with anxiety and also help you to get used to an antidepressant
    I would be asking doc about stopping all antidepressants foir a while to get them all out of your system, then starting the citalopram again later, the valium type meds will help on their own.
    antidepressant meds often make panic disorder sufferers worse at first before hopefully helping later
    __________________
    Life is not a dress rehearsal

     
    Old 02-21-2006, 03:57 PM   #3
    paranoidgirl
    Inactive
    (female)
     
    Join Date: Feb 2006
    Location: washington,usa
    Posts: 69
    paranoidgirl HB User
    Re: Citalopram (Celexa) Help! please

    I'm thinking this would be a typical side effect of a ssri.. i have been on a few and get that feeling. which does go away.. I am also starting celexa tonight.. i have done pretty well on ssris in the past so i'm hoping it will help..

     
    Old 02-21-2006, 05:14 PM   #4
    gully4mile
    Junior Member
    (male)
     
    gully4mile's Avatar
     
    Join Date: Feb 2006
    Location: st. pete, fl. usa
    Posts: 18
    gully4mile HB User
    Re: Citalopram (Celexa) Help! please

    anti-ds are childs's play vs. benzos, and they work---maois are effective anxietey meds, and Non-Addicting---and some, as l-deprenyl extend life in lab animals 30-50%---a nice benefit---if it works on people---it's cheap globally---but here, a 1/month minimal supply is $hundreds---surprise, surprise---

     
    Old 02-21-2006, 05:31 PM   #5
    gully4mile
    Junior Member
    (male)
     
    gully4mile's Avatar
     
    Join Date: Feb 2006
    Location: st. pete, fl. usa
    Posts: 18
    gully4mile HB User
    Re: Citalopram (Celexa) Help! please

    don't take a valium, for your sake---resarch benzos on-line---if your hair is not white---it will be---people get ****** at my position on these drugs---{REMOVED}---you'll get my drift---the 'core' you is simply snuffed---but very subtle---you don't see damage, until you're sunk---and look back---

    Last edited by msmod; 02-21-2006 at 05:44 PM. Reason: Don't post website addresses or "how to" search instructions. Ms_Mod

     
    Old 02-21-2006, 06:02 PM   #6
    jennymar
    Member
    (female)
     
    jennymar's Avatar
     
    Join Date: Nov 2005
    Posts: 54
    jennymar HB User
    Re: Citalopram (Celexa) Help! please

    Thank you, everyone, for your input. I had been taking Xanax daily ( 1 - 1.5mg per day) for the last two or three months. After starting the clonazopam, I took only .25 mg for two days and have not taken Xanax for about 5 days. I'm not sure if I was experiencing withdrawl from Xanax, more than likely was a side affect from the celexa. I'm going to continue taking it (celexa) and see if these side affects will go away. I guess it;s just too stressfull trying to figure it out myself, I'll wait and see what the doctor has to say. Still haven't recieved a return call.

     
    Old 02-21-2006, 06:10 PM   #7
    gully4mile
    Junior Member
    (male)
     
    gully4mile's Avatar
     
    Join Date: Feb 2006
    Location: st. pete, fl. usa
    Posts: 18
    gully4mile HB User
    Re: Citalopram (Celexa) Help! please

    {REMOVED}

    This thread is not to debate the good or bad of the use of any class of drug. Respect others opinions, state yours once and move on. Ms_Mod

    Last edited by msmod; 02-21-2006 at 06:20 PM. Reason: Off Topic. Ms_Mod

     
    Old 02-24-2006, 04:18 PM   #8
    SRMom
    Senior Veteran
    (female)
     
    SRMom's Avatar
     
    Join Date: Aug 2005
    Location: santa rosa, california, usa
    Posts: 1,976
    SRMom HB User
    Re: Citalopram (Celexa) Help! please

    jennymar:

    It sounds like you have figured out why you're feeling this way. If you were taking 1.5mg. for months and then abruptly reduced the dose...it could be some withdrawal symptoms. The trouble is that when starting a new antidepressant, the initial side effects usually include the very symptoms you would feel with withdrawal...kind of edgy, rapid heartrate, trouble sleeping, etc. If you were used to taking 1.5 mg/day of Xanax and are now only taking .25 of Clonazepam to counteract the antidepressant side effects, .25 might not be enough (I'm not sure how they compare...you should ask your doctor). There's a good chance you wouldn't need a benzo after being on your AD after about 4 weeks, but you should always taper down on these medications (both antidepressants and benzos).

    On a personal note, I have been taking Xanax as needed for a year and a half. Antidepressants never worked out for my anxiety...I couldn't bear the side effects. I don't take Xanax every day...only when I am terribly anxious or feeling a panic attack coming on. My quality of life would be so much worse without this medication. You are right, it is stressful trying to figure this all out. It gets confusing with the different meds and the different symptoms. I guess I would say I finally found a balance that is working for me. I wish you all the best in finding your perfect balance. I hope you feel better soon.

     
    Old 02-27-2006, 01:47 PM   #9
    paranoidgirl
    Inactive
    (female)
     
    Join Date: Feb 2006
    Location: washington,usa
    Posts: 69
    paranoidgirl HB User
    Re: Citalopram (Celexa) Help! please

    how are you doing on the celexa jennymar?? i started it about a week after you.so, no improvement yet for me, its only been 6 days..

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Question on Celexa (Citalopram) AnonymousT Depression 9 07-17-2010 12:10 PM
    25 days into Citalopram... SarahG03 Anxiety 3 02-09-2010 10:33 AM
    Citalopram (Celexa) question WaytoGo14 Depression 0 12-23-2009 11:42 AM
    Citalopram (Lexapro?) Help Wesley87 Anxiety 10 09-05-2008 08:45 PM
    Drinking Alcohol whilst taking Citalopram, Celexa? pierrepepi85 Anxiety 2 07-17-2007 01:14 PM
    citalopram scriptabuse Mental Health 8 07-03-2006 04:30 AM
    Hair Loss Citalopram/Celexa cheeto3 Hair Loss / Alopecia 2 06-07-2006 07:43 PM
    Citalopram Jeff487 Anxiety 4 04-29-2006 01:40 AM
    citalopram helps anxiety gboro Anxiety 5 09-25-2005 12:19 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 08:59 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!